(N.B. This agenda may be subject to change)
08:30 Registration, Refreshments & Exhibition
09:15 Chair's welcome Sue Macdonald Midwifery Consultant
09:25 The Future Midwife: the consultation on the new NMC proficiencies for midwives Professor Mary Renfrew FRSE Professor of Mother and Infant Health, University of Dundee, Lead Adviser to the NMC for the Future Midwife Project
09:50 Waitingforwhite… the challenge of changing practice Amanda Burleigh Midwife/Midwifery Consultant
10:10 Midwifery and politics: looking to the future Dr Helen Shallow Midwife, Presenter and Consultant
10:35 Getting through the challenges Professor Dame Elizabeth N Anionwu DBE CBE Emeritus Professor of Nursing, University of West London; Patron, Sickle Cell Society; Vice-President, CPHVA; Patron, Nigerian Nurses Charitable Association UK and Life Patron, Mary Seacole Trust
11:00 Questions & Discussion
11:15-12:00 Refreshments, Networking, Exhibition & Academic Poster Display
11:30-11:40 Ten Minute Tantalisers and Demonstrations (optional sessions which take place during the morning refreshment break)
Exciting and dynamic, 10 minute sessions that offer edited highlights on a topic, with some key take home messages.
11:30-11:40 Revalidation Dianne Garland, Midwifery Consultant and Author
11:30-11:40 Meet The Author & Book Signing Professor Dame Elizabeth N Anionwu DBE CBE, Emeritus Professor of Nursing, University of West London; Patron, Sickle Cell Society; Vice-President, CPHVA; Patron, Nigerian Nurses Charitable Association UK and Life Patron, Mary Seacole Trust
12:00-12:25 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 1 SEMINAR 2 SEMINAR 3 SEMINAR 4
THEME: Bringing in Better Births for mothers and babies THEME:Changing perspectives on midwifery practice THEME: Research into Practice THEME: Putting research & evidence into practice
The Halcyon closure: a story of women working together to make Better Births a reality in their community Jo Dagustun Volunteer, Association for Improvements in the Maternity Services (AIMS) Elsie Gayle Midwife and Honorary Fellow, University of Wolverhampton Complex care in caseloading: the way forward for ALL pregnancies Jill Darlington Midwifery Lead - Practice Development and Preceptorship, One to One Midwives Emma Hollingworth Caseloading Midwife, One to One Midwives Listening to the baby’s voice: infant mental health in practice Susana Nicolau Research and Development Manager, The Brazelton Centre UK Group B Strep: midwifery practice and the revised RCOG guidelines on Group B Streptococcus: insight from affected families Jane Plumb MBE Chief Executive, Group B Strep Support
12:30-12:55 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 5 SEMINAR 6 SESSION 7 SESSION 8
THEME:Putting research & evidence into practice THEME: Improving care for mothers and babies THEME: Putting research & evidence into practice THEME: Improving care for mothers and babies
Will she deliver preterm? Using Fetal Fibronectin to help you make clinical decisions Naomi Carlisle Senior Research Midwife, King’s College London Hologic Action on Postpartum Psychosis (APP) workforce training: evaluation and lessons learned Dr Jessica Heron Director, Action on Postpartum Psychosis Dr Sally Wilson Training Coordinator, Action on Postpartum Psychosis Psychological distress in the midwifery workplace: A move towards evidence-based solutions Dr Sally Pezaro Midwife, Lecturer and Researcher, Coventry University 1 hour discussion and focus group Midwives’ assessment of expecting mothers’ alcohol use (MAMA): a mixed method study Julie Watson Lecturer/Researcher Midwife Lesley Smith Professor, Faculty of Health Sciences, University of Hull
13:00-13:25 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
13:00-13:30 Lunch, Networking, Exhibition & Academic Poster Display SEMINAR 9 SEMINAR 8 continued
THEME: Bringing in Better Births
Bringing Better Births into practice Roseann Pailor Community Midwife, Great Western Hospitals NHS Foundation Trust
13:30-14:00 Lunch, Networking, Exhibition & Academic Poster Display
13:40-13:50 Ten Minute Tantalisers (optional sessions which take place during the lunch break)
Exciting and dynamic, 10 minute sessions that offer edited highlights on a topic, with some key take home messages.
13:40-13:50 Fetal Fibronectin Testing - Refresher Training – PeriLynx and 10Q Analysers Using Fetal Fibronectin Testing in your Department but not completely sure about how to sample /use the analyser? Or just want to find out more about it? Come along and have all your questions answered!
13:40-13:50 Hypermobile Ehlers-Danlos Syndrome during pregnancy, birth and beyond Dr Sally Pezaro PhD MSc BA (Hons) RM, School of Nursing, Midwifery and Health, Coventry University
14:00-14:25 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 11 SEMINAR 12 13:00-13:30 Lunch, Networking, Exhibition & Academic Poster Display
THEME: Parents Voices THEME: Midwifery careers
Leicester, Leicestershire and Rutland Maternity Voices Partnership- our journey so far Jasmine Cajee Midwife Programme Support Officer Better Births, Leicester City Clinical Commissioning Group The Impact of birth supporter training on volunteers’ motivation, aspiration and capability to undertake further study or employment Amanda Hutcherson Midwifery/Mentorship Lecturer, City University of London Laura Smith Volunteer Birth Supporter, Women’s Health and Family Service, East London
14:30-14:55 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 13 SEMINAR 14 SEMINAR 15 SEMINAR 16
THEME: Parents voices THEME: Midwifery careers/CPD THEME: The art and craft of midwifery THEME: Improving care for mothers and babies
The case for parental voices in perinatal mortality review Joanne Dickens PhD Student/Bereavement Specialist Midwife University of Leicester/University Enhanced maternity care; A multi-disciplinary approach Ulrike Hunting Midwife Coordinator, University Hospitals of Leicester NHS Trust Jennifer Russell Quality and Safety Manager, University Hospitals of Leicester NHS Trust Inspiration for the soul Kati Edwards Spoken Word Artist Electronic pregnancy records and their implementation Sam Halliwell BadgerNet Project Midwife, Birmingham Women’s and Children’s NHS Foundation Trust
15:00-15:25

Refreshments, Networking, Exhibition & Academic Poster Display

Presentation of Exhibition Competition Prizes

15:30-15:55 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 17 SEMINAR 18 SEMINAR 19 SEMINAR 20
THEME: Improving care for mothers and babies THEME: Public health THEME: Caring for the carers THEME: Improving care for mothers and babies
Avoiding term admission of babies into BHRUT Neonatal Unit: keeping mother and babies together Elita Mazzocchi Quality Improvement and Assurance Midwife, Maternity, Women's and Child Health, Barking, Havering and Redbridge University Hospitals NHS Trust Joanne Okonkwo Senior Sister, Coral Ward, Barking, Havering and Redbridge University Hospitals NHS Trust Traumatic cycles: How do homeless women conceptualise perinatal care? Anna Seddon Sheffield University How to deal with stress and build resilience within the healthcare profession through laughter LOL Laughter Works A participative session Continuity of midwifery care - doing it with joy! Caroline Flint Speaker on Continuity of Carer, Caroline Flint & Associates
16:00
Midlands 2019 Maternity & Midwifery Festival Awards Presentations
MMF MIDWIFE ACHIEVEMENT AWARD
MMF TEAM AWARD
MMF INNOVATION AWARDS
MMF STUDENT MIDWIFE AWARD
MMF MATERNITY MANAGEMENT AWARD

Learn more about the Midlands 2019 MMF Awards
16:30 Evaluation, Revalidation and Closing Remarks Sue Macdonald Midwifery Consultant
16:45 Festival Closes